Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Jul 23, 2017, 2:05 PM PDT. It took effect at Jul 24, 2017, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2017, 2:05 PM PDT (21:05 UTC)
- In effect from
- Jul 24, 2017, 2:00 PM PDT
- Expired
- Jul 24, 2017, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
831 WWUS86 KPDT 232105 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 205 PM PDT Sun Jul 23 2017 ...SCATTERED THUNDERSTORMS EXPECTED MONDAY AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL OREGON... .Limited moisture and associated instability will move across central Oregon Monday afternoon and evening. With upper level low pressure approaching the region, this will give the potential for scattered thunderstorms in fire weather zones 611, 640, and 642. Most of the storms will be high based, yielding light precipitation and gusty outflow winds. ORZ611-640-642-242300- /O.NEW.KPDT.FW.W.0010.170724T2100Z-170725T0600Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 205 PM PDT Sun Jul 23 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 11 PM PDT MONDAY FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 611, 640, AND 642... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from 2 PM to 11 PM PDT Monday. * AFFECTED AREA...In Oregon...Fire weather zones 611, the southern portion of zone 640, and all but the extreme northern portion of zone 642. * TIMING...Monday afternoon and evening. * LIGHTNING ACTIVITY...LAL 3. * PRECIPITATION...Generally less than one tenth of an inch. * IMPACTS...Lightning may cause new fire starts in the warning area. Any fires that develop will likely spread rapidly due to gusty outflow winds. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
048 WWUS86 KPDT 242125 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 225 PM PDT Mon Jul 24 2017 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL OREGON... .Scattered thunderstorms in southeast Oregon are traveling north, and additional thunderstorms will develop in central Oregon this afternoon and evening. Most of the storms will be high based, yielding light precipitation and gusty outflow winds. ORZ611-640-642-250600- /O.CON.KPDT.FW.W.0010.000000T0000Z-170725T0600Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 225 PM PDT Mon Jul 24 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 611, 640, AND 642... * AFFECTED AREA...In Oregon...Fire weather zones 611, the southern portion of zone 640, and all but the extreme northern portion of zone 642. * TIMING...this afternoon and evening. * LIGHTNING ACTIVITY...LAL 3 meaning thunderstorms are few and light rain will reach the ground. * PRECIPITATION...Generally less than one tenth of an inch. * IMPACTS...Lightning may cause new fire starts in the warning area. Any fires that develop will likely spread rapidly due to gusty outflow winds. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
717 WWUS86 KPDT 250533 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 1033 PM PDT Mon Jul 24 2017 ORZ611-640-642-250645- /O.EXP.KPDT.FW.W.0010.000000T0000Z-170725T0600Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- Southern Blue and Strawberry Mountains- 1033 PM PDT Mon Jul 24 2017 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 611, 640, AND 642... The thunderstorms that produced lightning over central and east central Oregon this evening have dissipated and lightning or gusty winds are no longer expected overnight. Therefore the Red Flag Warning will expire at 11 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jul 23, 10:20 AM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 23, 10:20 AM PDT, 3 hours 45 minutes before
Area Forecast Discussion...Updated Aviation Discussion National Weather Service Pendleton OR 1020 AM PDT Sun Jul 23 2017 .SHORT TERM...Today through Tuesday night...No significant changes to forecast. GFS/NAM from 06z/12z consistent in keeping upper low offshore of northern CA through Monday and then slowly meandering around northern CA on Tuesday. Northern 2/3 of forecast area will be in a dry westerly flow while Deschutes, Crook, and Grant counties will have a slight chance for thunderstorms this evening and a little better moisture potential Monday and Tuesday. Very warm to hot across the area today. Some moderation Monday and Tuesday with a better westerly flow in the north and more clouds in the south. AVIATION...18Z TAFs...VFR conditions will prevail at all TAF sites for the next 24 hours. There may be evening shower or thunderstorm over the east slopes of the Cascades in central Oregon; however, not expecting showers/thunderstorms at KRDM and KBDN. Elsewhere, it will remain dry, with mostly clear skies. Winds will increase to 5-15 kts mainly from the northwest this afternoon and evening. 93 && .PREV DISCUSSION... /issued 249 AM PDT Sun Jul 23 2017/ SHORT TERM...Today through Tuesday night. A dry westerly flow aloft remains over the forecast area today with sunny skies. Temperatures should be 2-5 degrees warmer than yesterday with 90s to near 100. Surface gradients increase today and will result in locally breezy winds by afternoon. An upper low continues to move toward the northern California coast. This will bring some instability to central Oregon with cumulus buildups expected in the afternoon. May see a few late afternoon or evening thunderstorms along the Cascades into central Oregon. The low remains stationary just off the California coast on Monday blocked by strong high pressure inland. A slight chance of thunderstorms over central and northeast Oregon. Further to the north another sunny and warm day with temperatures in the low to mid 90s. The low moves slowly into northern California on Tuesday. This will push clouds a bit further north into the forecast area. Overall the showers and thunderstorms should remain confined to central and northeast Oregon. 94 LONG TERM...Wednesday through Saturday...Models are in good agreement showing a mid/upper level trough moving NE across central and NE Oregon during the day on Wednesday. Attendant mid level moisture and elevated instability ahead of the negatively tilted trough axis combined with dynamic lift associated with the trough will trigger some thunderstorm activity in central and east central Oregon prior to daybreak on Wednesday. Then from daybreak through Wednesday afternoon into the evening conditions will continue to favor showers and thunderstorms from central Oregon across the Blue Mountains and Wallowa County. The trough then exits far NE Oregon by late Wednesday evening resulting in showers and isolated thunderstorms tapering off and ending in far NE Oregon by midnight. Thursday a drier southwest flow aloft sets up over the Pacific northwest, which then continues through to provide dry conditions through Saturday. High temperatures on Wednesday in the lowlands will be in the upper 80s to upper 90s. Highs temps will be a tad cooler Thursday through Saturday with highs in the mid 80s to mid 90s. Polan FIRE WEATHER...Expect breezy conditions to develop Sunday afternoon across the Columbia Gorge/Basin. RH values will remain too high in the Gorge, with winds too low in the Basin for a Red Flag Warning. Will highlight the threat in the Fire Weather Planning Forecast. The most significant fire weather concern will be thunderstorm potential Sunday Night through midweek. Models have not shown very good run to run continuity, with the latest models showing the upper low digging further south offshore northern CA by Monday, lingering there through Tuesday, then ejecting northeast on Wednesday. This solution will likely result in the greatest deep layer moisture and instability remaining south of Central Oregon through Tuesday. Will retain slight chances of thunderstorms for most of Central Oregon, with low end chances for Monday afternoon for fire weather zones 611 and 642. && .PRELIMINARY POINT TEMPS/POPS... PDT 97 62 91 61 / 0 0 0 0 ALW 99 65 93 64 / 0 0 0 0 PSC 100 64 94 60 / 0 0 0 0 YKM 97 61 93 61 / 0 0 0 0 HRI 98 64 94 61 / 0 0 0 0 ELN 90 57 89 58 / 0 0 0 0 RDM 94 57 89 56 / 0 20 10 20 LGD 94 58 89 55 / 0 10 10 10 GCD 95 61 92 58 / 0 20 20 20 DLS 93 64 94 63 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 78/99/93
Nearby
Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.